MAUDE Adverse Event Report: ARTHREX, INC. PROBE, HOOK 3.4MM TIP W/5MM MARKINGS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. PROBE, HOOK 3.4MM TIP W/5MM MARKINGS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number PROBE, HOOK 3.4MM TIP W/5MM MARKINGS
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the device broke.There was no harm for patient, operator or third party reported.No further information received.Update 30-aug-2022.It was confirmed that the device broke during a surgery on the (b)(6) 2022.All broken parts were retrieved from the patient.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a different device.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Complaint confirmed.One ar-10010, 3.4 mm probe hook tip, w/5.0 mm markings, batch number 75629, was received for investigation.Visual evaluation confirms the hooked tip broke off and it was not returned.The critical dimension on the tip cannot be verified because of the missing part.The light blue probe handle color is faded.Visual evaluation signs of wear.The cause remains undetermined.However, the observed condition is most likely the result of levering the device against hard bone or other instrumentation during use.

Brand Name
PROBE, HOOK 3.4MM TIP W/5MM MARKINGS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key15401862
Report Number1220246-2022-05478
Device Sequence Number14997186
Product Code LXH
UDI-Device Identifier00888867002364
UDI-Public00888867002364
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPROBE, HOOK 3.4MM TIP W/5MM MARKINGS
Device Catalogue NumberAR-10010
Device Lot Number75629
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2022
Supplement Date Received by Manufacturer08/25/2022
Initial Report FDA Received Date09/12/2022
Supplement Report FDA Received Date11/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/24/2016
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown